Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
carolinagirl87

Hard Water vs Soft Water & Birth Control

Hi All,

I'm new to this site. I'm 23 years old and have recently started getting cystic acne... mostly along my jawline and cheeks. I suffered from acne in early teen years, but nothing too bad. I started taking birth control pretty young and as a result, my breakouts seemed few and easy to manage. I've had a few changes recently and am wondering if anyone has had the same problems:

First, about 5 months ago, I switched to a low-hormone birth control pill. My breakouts have gotten increasingly worse since then and I'm wondering if it could be an issue. Has anyone else had this problem?

Second, I moved about two months ago. Not a big move, just about two hours from where I had lived all my life. I noticed when I moved, that the water here has made my hair and skin dry out. I'm wondering if maybe it's a hard water vs soft water issue...?? Any thoughts?

Thanks!

Share this post


Link to post
Share on other sites

I had both of those things take my acne from moderate to severe. I moved out to a drier climate (I had lived in the same place for 19 years) and my skin just got waayyy worse. So it could either be the water, or the climate. I think moisture in the air, or lack of it, has a lot of impact on skin.

Around that time I also started taking birth control pills, I tried to go with a low hormone pill that would impact my body less (bad logic I guess) and I ended up breaking out a lot. I am now on a higher dose pill (sprintec to be specific) and things seem to be going better, but I think my Accutane treatment is mostly responsible for that.

I would recommend going to a dermatologist to get a regimen from him based on the new climate that you are living in, or maybe to be prescribed a new birth control pill (typically higher hormones clear acne).

Good luck :Siava:

Share this post


Link to post
Share on other sites
Hi All,

I'm new to this site. I'm 23 years old and have recently started getting cystic acne... mostly along my jawline and cheeks. I suffered from acne in early teen years, but nothing too bad. I started taking birth control pretty young and as a result, my breakouts seemed few and easy to manage. I've had a few changes recently and am wondering if anyone has had the same problems:

First, about 5 months ago, I switched to a low-hormone birth control pill. My breakouts have gotten increasingly worse since then and I'm wondering if it could be an issue. Has anyone else had this problem?

Second, I moved about two months ago. Not a big move, just about two hours from where I had lived all my life. I noticed when I moved, that the water here has made my hair and skin dry out. I'm wondering if maybe it's a hard water vs soft water issue...?? Any thoughts?

Thanks!

What pill were you taking and what are you taking now? I'm on Alesse...and I think it is making my acne worse. I break out for the whole 3 weeks of active pills...and then start to clear up during the placebo week. I've been on it for 4 months. I think I need to switch pills.

Share this post


Link to post
Share on other sites

Dorismarilyn, what pill were you on too? I am hoping to switch pills in December when I go back to the doctor...I hate that I have another month of this one left....but at least if I break out for the first 3 weeks of the pill...I'll have evidence that it's from pill..probably lol. I want to try ortho tri-cyclen...or ortho cyclen. I'm not sure which would be better. I also break out on my back and chest..that's actually where I break out during the 3 week active pill time. UGH...it's so frustrating.

Share this post


Link to post
Share on other sites

My first pill was Ortho-Cept, my second pill was actually Alesse as well. I think that's the one that made me break out the worst. Ortho-Cept made me moody and made me gain weight.

The one i'm on now is Sprintec and it is the same as ortho-cyclen I believe. I chose it because it was $9 dollars a month, and lucky it worked for me.

Share this post


Link to post
Share on other sites

Okay thanks! My one friend took Alesse and had no skin problems...but she didn't have an acne problem to begin with.

So why did you choose ortho-cyclen over ortho tri-cyclen? I'm trying to figure out which one would be best for me. The tri phasic helping acne doesn't make sense to me...but yet it's FDA approved to do so haha. But if the hormone levels are changing...I'm not sure how that helps. Have you had any side effects from the ortho cyclen? Thanks again!

Share this post


Link to post
Share on other sites

Yeah, being a girl who needs birth control is soo much harder when you have acne. Like I said this is my third pill, and i'm glad I finally found one I liked.

I asked my doctor what the difference was between the tri and regular one and she said that tri was supposed to help with acne but that she didn't believe it. And as you said I just don't want my hormones to be forced to change from day to day with the different pills.

I didn't have any side effects at all with Sprintec, I love it! I actually feel like i'm not on the pill. But remember everyone is different, good luck though!

Share this post


Link to post
Share on other sites

I've had pretty terrible acne for years now. In my never ending search to clear my skin I read some obscure anecdotal evidence that hard water caused acne. At this point I was trying everything (I even went gluten free. So I stopped washing my face (like literally stopped complete. At first I didn't even wash it with boiled/purified water like I do now.) and it completely cleared up. I got shampoo in my eye once during the shower and rinsed it and the next day I had 3 large cystic pimples forming. So for me, hard water is the nightmare.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×